Alert archive / Louisiana / Freeze Warnings in 2012

Freeze Warning 6, NWS Shreveport, LA

November 24, 201212 parishes in Louisiana; 7 counties in Texas

NWS Shreveport, LA issued this freeze warning at Nov 24, 2012, 9:08 PM CST for 12 parishes in Louisiana; 7 counties in Texas. It took effect at Nov 25, 2012, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2012, 9:08 PM CST (03:08 UTC)
In effect from
Nov 25, 2012, 12:00 AM CST
Expired
Nov 25, 2012, 8:00 AM CST
In force
8 hr
Issued by
NWS Shreveport, LA

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Winn Parish, LA, Angelina County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 67 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2238 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WWUS74 KSHV 250308
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CST SAT NOV 24 2012

LAZ001-002-010>013-017>022-TXZ150>153-165>167-251400-
/O.NEW.KSHV.FZ.W.0006.121125T0600Z-121126T1400Z/
CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD...
COUSHATTA...BIENVILLE...JONESBORO...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...HENDERSON...CARTHAGE...
NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
908 PM CST SAT NOV 24 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
MONDAY. 

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE
  FOUR STATE REGION TONIGHT WITH THE CENTER OF THE SURFACE HIGH
  JUST TO THE EAST. MOSTLY CLEAR SKIES AND NEAR CALM WINDS WILL
  ALLOW FOR MINIMUM TEMPERATURES TO DROP NEAR OR JUST BELOW
  FREEZING ACROSS MOST OF THE REGION ON SUNDAY MORNING.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH
  AROUND SUNRISE ON SUNDAY MORNING.

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED
  DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS
  TO PROTECT OUTDOOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

19
2 follow-up statements
257 
WWUS74 KSHV 250335
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CST SAT NOV 24 2012

LAZ001-002-010>013-017>022-TXZ150>153-165>167-251400-
/O.EXT.KSHV.FZ.W.0006.121125T0600Z-121125T1400Z/
CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD...
COUSHATTA...BIENVILLE...JONESBORO...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...HENDERSON...CARTHAGE...
NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
935 PM CST SAT NOV 24 2012

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST SUNDAY...

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE 
  FOUR STATE REGION TONIGHT WITH THE CENTER OF THE SURFACE HIGH 
  JUST TO THE EAST. MOSTLY CLEAR SKIES AND NEAR CALM WINDS WILL 
  ALLOW FOR MINIMUM TEMPERATURES TO DROP NEAR OR JUST BELOW 
  FREEZING ACROSS MOST OF THE REGION ON SUNDAY MORNING. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT 
  THROUGH AROUND SUNRISE ON SUNDAY MORNING. 

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS 
  TO PROTECT OUTDOOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

19
144 
WWUS74 KSHV 251045
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 AM CST SUN NOV 25 2012

LAZ001-002-010>013-017>022-TXZ150>153-165>167-251400-
/O.CON.KSHV.FZ.W.0006.000000T0000Z-121125T1400Z/
CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD...
COUSHATTA...BIENVILLE...JONESBORO...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...HENDERSON...CARTHAGE...
NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
445 AM CST SUN NOV 25 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE
  FOUR STATE REGION TONIGHT WITH THE CENTER OF THE SURFACE HIGH
  JUST TO THE EAST. MOSTLY CLEAR SKIES AND NEAR CALM WINDS WILL
  ALLOW FOR MINIMUM TEMPERATURES TO DROP NEAR OR JUST BELOW
  FREEZING ACROSS MOST OF THE REGION ON SUNDAY MORNING. SOME
  TEMPERATURES HAVE ALREADY FALLEN INTO THE UPPER 20S.  

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT 
  THROUGH AROUND SUNRISE ON SUNDAY MORNING. 

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS 
  TO PROTECT OUTDOOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VII

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 24, 4:01 PM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Nov 24, 4:01 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CST SAT NOV 24 2012

.DISCUSSION...
SFC HIGH OVER SRN AR WILL CONTINUE TO SHIFT EAST AND AWAY FROM THE
AREA ALLOWING WINDS TO VEER TO THE SE DURING THE EVENING HOURS.
DESPITE MOSTLY CLEAR SKIES...VERY DRY AIR AND LIGHT WINDS...THE
SOUTHERLY WIND COMPONENT SHOULD BE JUST ENOUGH TO KEEP MOST OF THE
AREA ABOVE FREEZING TONIGHT. HOWEVER...MIN TEMPS SHOULD STILL BE
BELOW 40 DEGREES AT MOST LOCATIONS. SUNDAY SHOULD BE MUCH WARMER
AS INCREASING SRLY WINDS COMBINE WITH ABUNDANT SUNSHINE TO WARM
MAX TEMPS TO NEAR CLIMO.

UPPER TROUGH CURRENTLY OVER NW BRITISH COLUMBIA WILL BE STEERED
INTO THE CNTRL PLAINS BY NWLY FLOW ALOFT. THIS WILL ALSO DRIVE A
DEVELOPING SFC LOW AND COLD FRONT THROUGH THE SRN PLAINS LATE THIS
WEEKEND. BY 12Z MONDAY...A SFC LOW IS EXPECTED TO BE ALONG THE RED
RIVER BETWEEN KDFW AND KOKC WITH A WARM FRONT ALIGNED JUST SOUTH
OF I-40 AND A COLD FRONT TRAILING SSE FROM THE LOW INTO TX. ABUNDANT
LOW LEVEL MOISTURE SHOULD BE IN PLACE. CURRENT THINKING IS THAT
CONVECTION SHOULD DEVELOP WELL AHEAD OF THE FRONT ACROSS THE ERN
HALF OF THE CWA...ROUGHLY EAST OF A KTXK-KSHV-TOLEDO BEND LINE.

CIRRUS SHIELD AND A STRATO CU DECK THAT SHOULD PERSIST FOR MUCH OF
MONDAY MORNING MAY LIMIT INSTABILITY SOMEWHAT. HOWEVER...CAPE
VALUES BETWEEN 1000-1500 J/KG ARE EXPECTED ACROSS SE OK/SW AR/E TX
BY MONDAY AFTERNOON. BULK SHEAR VALUES APPEAR TO ONLY BE
MARGINALLY SUPPORTIVE FOR ORGANIZED UPDRAFTS. HOWEVER...LOW LEVEL
SPEED AND DIRECTIONAL SHEAR IS ALSO SUFFICIENT SUCH THAT A
DAMAGING WIND AND ISOLATED TORNADO THREAT CANNOT BE COMPLETELY
RULED OUT...ESPECIALLY JUST SOUTH AND EAST OF THE SFC LOW TRACK
WHERE SFC WINDS SHOULD BE SLIGHTLY MORE BACKED.

UPPER TROUGH AXIS SHOULD FINALLY CATCH UP TO THE FRONT MONDAY
NIGHT HELPING TO PUSH THE FRONT ACROSS THE AREA. PRECIP SHOULD
EXIT THE CWA BY THE MID MORNING HOURS OF TUESDAY. BELOW NORMAL
TEMPS AND DRY CONDITIONS ARE EXPECTED BEHIND THE FRONT BUT A SLOW
WARMING TREND IS EXPECTED THROUGH THE END OF NEXT WEEK AS A
SHORTWAVE RIDGE TRANSLATES ACROSS THE AREA. PROGRESSIVE UPPER FLOW
WILL REMAIN IN PLACE AND A SERIES OF UPPER TROUGHS SHOULD MOVE
ACROSS THE CNTRL AND SRN CONUS. SWLY FLOW ALOFT AND SRLY SFC WINDS
SHOULD PROVIDE SUFFICIENT MOISTURE AND INSTABILITY FOR UNSETTLED
WEATHER LATE NEXT WEEK AND INTO THE WEEKEND. /09/

&&

.AVIATION...
VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE TERMINAL FORECAST
PERIOD WITH A HIGH THIN CIRRUS SHIELD SPREADING SOUTHEAST OVER
MUCH OF THE FOUR STATE REGION NORTHEAST OF A TYLER TEXAS TO
NATCHITOCHES LOUISIANA LINE. TERMINAL SITES WILL BE UNDER THE
INFLUENCE OF HIGH PRESSURE ON THE SURFACE AND LESS AMPLIFIED HIGH
PRESSURE RIDGE ALOFT. MOISTURE RETURN WILL COMMENCE ON SUNDAY AS LOW
LEVEL SOUTHERLY FLOW INCREASES WITH SCATTERED CLOUDS AROUND 5 KFT
DURING THE DAY NEAR MID DAY TO LATE AFTERNOON. MOST LIKELY TO SEE
MVFR CEILINGS RETURNING NEAR 26/06 TO 26/09 UTC SUNDAY NIGHT AND
EARLY MONDAY...WITH DETERIORATING CONDITIONS TO IFR CEILINGS AND
VISIBILITIES BY 26/12 UTC MONDAY AREA WIDE. LIGHT AND VARIABLE WINDS
OVERNIGHT TONIGHT WILL GRADUALLY RETURN TO SOUTHERLY AND THEN
INCREASE AFTER 25/15 UTC TO 7 TO 14 KNOTS AS THE SURFACE HIGH
PRESSURE CENTER SHIFTS EAST.  HIGHER SPEEDS WILL BE OVER EAST AND
NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA WHERE PRESSURE GRADIENT WILL
BE MORE TIGHTLY PACKED SUNDAY. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  34  65  52  74  53 /   0   0  10  40  50
MLU  32  65  46  67  57 /   0   0  10  50  50
DEQ  29  65  45  67  44 /   0   0  10  30  40
TXK  35  66  48  71  44 /   0   0  10  30  40
ELD  33  63  47  66  52 /   0   0  10  50  50
TYR  37  68  56  76  45 /   0   0  10  30  40
GGG  35  67  54  76  47 /   0   0  10  30  40
LFK  36  70  58  79  55 /   0   0  10  40  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/06
Hazardous weather outlook, Nov 24, 11:59 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CST SAT NOV 24 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1159 AM CST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
THE REGION MONDAY AND MONDAY NIGHT. A FEW THUNDERSTORMS ARE
EXPECTED TO DEVELOP WELL AHEAD OF THE FRONT ACROSS MUCH OF
LOUISIANA AND SOUTHERN ARKANSAS BY THE MID MORNING HOURS OF
MONDAY. ADDITIONAL THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS AS THE FRONT
APPROACHES MONDAY AFTERNOON.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ACROSS THE
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS MONDAY
AFTERNOON AND THEN SPREADING EASTWARD INTO LOUISIANA AND SOUTHERN
ARKANSAS BY MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

09

Nearby

Freeze Warnings in Louisiana, 2012Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.